Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Louisville, KY

May 2, 2010Logan County, Simpson County, Warren County, Kentucky

NWS Louisville, KY issued this flash flood warning at May 2, 2010, 12:52 AM CDT for Logan County, Simpson County, Warren County, Kentucky. It was in force for 9 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2010, 12:52 AM CDT (05:52 UTC)
Expired
May 2, 2010, 9:45 AM CDT
In force
9 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Logan County, KY, Simpson County, KY, Warren County, KY

What was reported inside it

TimeReportWhereRemark
May 2, 1:49 AM CDTFLASH FLOODBowling Green, KYWATER OVER THE ROAD AT 10TH AND COLLEGE ST... FAIRVIEW RD AND 31W... AND FROM MT. VICTOR RD TO LOVERS LANE
May 2, 1:54 AM CDTFLASH FLOODBowling Green, KYWATER OVER THE ROAD AT THAMES VALLEY RD AND VETERANS MEMORIAL... ROBIN AVE. AND JENNINGS DR
May 2, 2:30 AM CDTFLASH FLOODAuburn, KYLOGAN COUNTY DISPATCH REPORTED FLASH FLOODING HAD CAUSED PROBLEMS ALONG MAIN STREET IN AUBURN.
May 2, 2:45 AM CDTFLASH FLOODBowling Green, KYWARREN COUNTY DISPATCH REPORTED NUMEROUS ROAD CLOSURES DUE TO FLASH FLOODING ACROSS WARREN COUNTY.
May 2, 9:09 AM CDTFLASH FLOODRussellville, KYDEERLICK ROAD IS CLOSED BETWEEN MILE MAKERS 4 AND 5. COOPERSTOWN-QUALITY ROAD CLOSED DUE TO HIGH WATER. BEECHLAND AND GORDONSVILLE ROAD IS CLOSED DUE TO HIGH WATER.
May 2, 9:11 AM CDTFLASH FLOODFranklin, KYSPRINGFIELD ROAD IS CLOSED BETWEEN MILE MARKERS 4 AND 6.
May 2, 9:12 AM CDTFLASH FLOODBowling Green, KYJACKSON BRIDGE ROAD IS CLOSED BETWEEN MILE MARKER 3 AND 4.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WGUS53 KLMK 020552
FFWLMK
KYC141-213-227-020845-
/O.NEW.KLMK.FF.W.0003.100502T0552Z-100502T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1252 AM CDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF BOWLING GREEN...

* UNTIL 345 AM CDT

* AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...BOWLING GREEN...FRANKLIN...
  RUSSELLVILLE...

  IN ADDITION...WARREN COUNTY REGIONAL AIRPORT...LEWISBURG AND
  WOODBURN ARE INCLUDED IN THIS FLASH FLOOD WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3668 8705 3707 8701 3701 8668 3718 8661
      3712 8633 3708 8628 3710 8624 3706 8613
      3678 8641 3666 8642

$$

JDA
2 follow-up statements
410 
WGUS73 KLMK 020753
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
253 AM CDT SUN MAY 2 2010

KYC141-213-227-020845-
/O.CON.KLMK.FF.W.0003.000000T0000Z-100502T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN KY-LOGAN KY-SIMPSON KY-
253 AM CDT SUN MAY 2 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
SIMPSON...LOGAN AND WARREN COUNTIES...

AT 250 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN LOGAN COUNTY 
REPORTED FLASH FLOODING HAD CAUSED PROBLEMS ALONG MAIN STREET IN 
AUBURN. ALSO...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS 
ROADS IN WARREN COUNTY THAT WERE CLOSED DUE TO FLASH FLOODING.

* LOCATIONS IMPACTED INCLUDE...
  AUBURN...
  BOWLING GREEN...
  FRANKLIN...
  RUSSELLVILLE...

  IN ADDITION...LEWISBURG...SMITHS GROVE AND RIVERSIDE ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAINFALL ARE 
POSSIBLE IN THE WARNED AREA OVER THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

&&

LAT...LON 3668 8705 3707 8701 3701 8668 3718 8661
      3712 8633 3708 8628 3710 8624 3706 8613
      3678 8641 3666 8642

$$

SCHOETTMER
064 
WGUS53 KLMK 020833
FFWLMK
KYC141-213-227-021445-
/O.EXT.KLMK.FF.W.0003.000000T0000Z-100502T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 AM CDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF BOWLING GREEN...

* UNTIL 945 AM CDT

* AT 327 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN LOGAN COUNTY    
REPORTED FLASH FLOODING HAD CAUSED PROBLEMS ALONG MAIN STREET IN 
AUBURN. ALSO...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS 
ROADS IN WARREN COUNTY THAT WERE CLOSED DUE TO FLASH FLOODING.

* LOCATIONS IMPACTED INCLUDE...BOWLING GREEN...FRANKLIN...
  RUSSELLVILLE...

  IN ADDITION...LEWISBURG...SMITHS GROVE AND RIVERSIDE ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAINFALL ARE 
POSSIBLE IN THE WARNED AREA OVER THE NEXT COUPLE OF HOURS. 
ADDITIONAL FLOODING IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3668 8705 3707 8701 3701 8668 3718 8661
      3712 8633 3708 8628 3710 8624 3706 8613
      3678 8641 3666 8642

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 12:21 AM CDT, 31 minutes earlier.

Area forecast discussion, May 2, 12:21 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
121 AM EDT SUN MAY 2 2010

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

BASED ON THE 18Z MODEL GUIDANCE I HAVE MADE SEVERAL CHANGES TO THE
ONGOING FORECAST. FIRST I HAVE ADJUSTED CURRENT HOURLY TEMPERATURES
DOWN BUT I EXPECT THEM TO RISE OVERNIGHT AS THE SURFACE LOW TRACKS
TO THE NORTH FROM ARKANSAS INTO ILLINOIS. HAVE ALSO LOWER POPS
THROUGH 06Z AS IT LOOKS AS IF WE WILL CONTINUE TO SEE A GAP IN
CURRENT RAINFALL AND EXPECTED RAIN AS LOW APPROACHES. I HAVE ALSO
ADJUSTED QPF DOWN SOME..

AS FAR AS SEVERE STORMS THE TIMEFRAME BETWEEN 07 AND 14Z LOOKS BEST
WITH WINDS AND POSSIBLY A FEW TORNADOS THE MAIN ISSUE. AS FAR AS
FLOODING GOES SUNDAY LOOKS TO BE THE BEST DAY ESPECIALLY ACROSS
SOUTH CENTRAL KENTUCKY.

FORECAST ALREADY OUT.

.SHORT TERM (TONIGHT AND SUNDAY)...

...EXCESSIVE RAINFALL WITH LIKELY FLOODING AS WELL AS A SEVERE
WEATHER EPISODE FOR TONIGHT AND SUNDAY...

A MAJOR WEATHER EVENT IS IN STORE FOR US AS A POTENT WAVE RIDES UP A
FRONTAL BOUNDARY TO OUR WEST TONIGHT.  THIS BOUNDARY WILL THEN
SLOWLY PUSH THROUGH THE REGION THROUGHOUT THE DAY SUNDAY.  THE
SYSTEM WILL CREATE A DOUBLE THREAT...FLASH FLOODING AND SEVERE
THUNDERSTORMS.

SEVERE THREAT...

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE COMMON FOR THE REST OF
THE AFTERNOON INTO THE EARLY EVENING HOURS.  AFTER
MIDNIGHT...CONVECTIVE ACTIVITY WILL STRENGTHEN AS STRONG SYSTEM
DYNAMICS OVERTAKE THE REGION. LATEST SPC DAY 1 OUTLOOK INDICATES A
MODERATE RISK OF SVR OVER THE WESTERN ONE QUARTER OF OUR FA WITH A
SLIGHT RISK TO THE EAST OVER MUCH OF THE REST OF OUR AREA. PRIMARY
CONCERN IS DAMAGING WINDS AND ISOLD TORNADOES WITH AN INCREASINGLY
VOLATILE ENVIRONMENT THAT FCST SOUNDINGS IN THE MODERATE RISK AREA
SHOW AFTER MIDNIGHT TNGT. THEY INCLUDE:

MEAN LAYER CAPE UP TO AROUND 2000 J/KG

STRONG LOW/DEEP LAYER SHEAR WITH THE LOW LEVEL JET INCRSG TO 60-70KT

STRONG/DEEP ASCENT/FORCING AS UPR/SFC WAVES MOVE ALONG A QUASISTNRY
FRONT ACRS SRN IL/SE MO AND THEN FRONT MOVES TOWARD OUR REGION AS
WAVES PASS TO THE NORTH.

CONTD MOIST INFLOW AS PRECIPITABLE WATER VALUES APPROACH 2 INCHES.

THIS DEEPLY MOIST/SHEARED ENVIRONMENT WITH UNIDIRECTIONAL MID/UPR
LEVEL FLOW WILL SUPPORT BOTH MULTICELL/SUPERCELL TRAINING STORMS AND
LEWPS THAT WILL COULD RESULT IN WIDESPREAD WIND DAMAGE AND ISOLD
STRONG TORNADOES...ESPECIALLY FOR THAT PART OF SOUTH CENTRAL
KENTUCKY TO THE WEST OF I-65 LATE TNGT.

FLASH FLOODING THREAT...

WITH SUCH A RICH MOIST ENVIRONMENT IN PLACE AND SOAKED GROUNDS FROM
THE 1-3 INCHES OF RAINFALL THAT FELL TODAY...THE SETUP FOR
PARTICULARLY DANGEROUS FLASH FLOODING IS IN PLACE.  THE SURFACE
BOUNDARY/S SLOW MOVEMENT EASTWARD WILL CAUSE STORMS TO TRAIN AND
REDEVELOP OVER THE SAME AREAS TONIGHT THROUGH SUNDAY NIGHT.
ADDITIONAL RAINFALL AMOUNTS OF 2-6 INCHES ARE EXPECTED TONIGHT
THROUGH SUNDAY NIGHT.  THIS WILL BRING STORM TOTALS FOR THE ENTIRE
EVENT UP TO 3-5 INCHES OVER SOUTHERN INDIANA...AND 5-7 INCHES OVER
CENTRAL KENTUCKY.  SOME AREAS OVER SOUTH CENTRAL KY MAY SEE 7+
INCHES OF RAIN BY THE TIME THIS STORM IS DONE!

EVERYONE SHOULD STAY ABREAST OF THE LATEST FORECASTS AND WARNINGS
FROM THE NATIONAL WEATHER SERVICE OVER THE NEXT 36 HRS.  USE NOAA
WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.WEATHER.GOV/LMK.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

CONSENSUS IS BUILDING THAT THIS UPCOMING WORK WEEK WILL SEE A VAST
IMPROVEMENT OVER OUR WET DERBY WEEKEND. EXPECT A MAINLY DRY AND WARM
WEEK WITH OUR ONLY REAL CHANCES OF RAIN ARRIVING MONDAY EVENING AND
FRIDAY.

THE FORECAST UPPER AIR PATTERN ON MONDAY INDICATES A WEAKENING
POSITIVELY TILTED TROUGH CENTERED OVER THE SOUTHERN PLAINS. A STRONG
JET WILL HAVE EXITED THE BASE OF THIS TROUGH BY THIS TIME...AND WILL
EXTEND FROM TEXAS THROUGH NEW ENGLAND. MORE IMPORTANTLY...THE AXIS
OF VERY HIGH PRECIPITABLE WATER RESPONSIBLE FOR SUNDAY'S HEAVY RAINS
WILL HAVE SAGGED SOUTHEAST ACROSS EASTERN TENNESSEE AND WEST
VIRGINIA. AS DRIER AIR WORKS ITS WAY ACROSS THE COMMONWEALTH DURING
THE DAY...EXPECT AT LEAST PARTIALLY CLEARING SKIES WITH ANY
LINGERING RAIN ACROSS OUR SOUTHEASTERN COUNTIES ENDING DURING THE
MORNING HOURS. BY LATE MONDAY...SOME SCATTERED SHOWERS MAY DEVELOP
DURING THE AFTERNOON OR EVENING HOURS ACROSS SOUTHERN INDIANA AND
NORTHERN KENTUCKY AS THE AXIS OF THE ABOVE MENTIONED 500MB TROUGH
MOVES ACROSS THE OHIO RIVER.

BY EARLY WEDNESDAY...UPPER AIR FLOW WILL BECOME ZONAL ACROSS THE
CONUS AS A STRONG JET MOVES ASHORE ACROSS THE PACIFIC NORTHWEST.
MILD WESTERLY FLOW WILL MOVE ACROSS THE LOWER OHIO VALLEY WEDNESDAY
THROUGH EARLY FRIDAY. AT THE SURFACE...EXPECT LIGHT WINDS WEDNESDAY
AS HIGH PRESSURE MOVES OVERHEAD. SOUTHERLY FLOW WILL DEVELOP
THURSDAY AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS OUR
SOUTHEASTERN STATES. MOSTLY SUNNY SKIES AND WARM TEMPERATURES IN THE
MID 70S TO THE LOWER 80S ARE EXPECTED WEDNESDAY AND THURSDAY.

THE ZONAL UPPER AIR PATTERN IS EXPECTED TO BEGIN TO AMPLIFY EARLY
FRIDAY AS LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE LOWER
MISSOURI VALLEY. THIS WILL DEEPEN AS IT MOVES TOWARDS THE GREAT
LAKES LATE IN THE DAY. SHOWERS AND THUNDERSTORMS MAY ACCOMPANY A
PRETTY STOUT COLD FRONT FRIDAY AS IT MOVES SOUTHEAST ACROSS THE OHIO
RIVER. HIGH PRESSURE WILL BUILD SOUTHEAST TOWARDS THE LOWER OHIO
VALLEY EARLY SATURDAY. THIS WILL BRING DISTINCTLY COLDER
TEMPERATURES FOR NEXT WEEKEND.

&&

.AVIATION (06Z TAF ISSUANCE)...

AN AREA OF LOW PRESSURE OVER ARKANSAS WILL TRACK TO NORTHERN
ILLINOIS BY 12Z AND MICHIGAN BY 00Z. AS THIS LOW MOVES TO THE
NORTHEAST... LOW LEVEL WINDS ACROSS CENTRAL KENTUCKY WILL INCREASE
TO 50 TO 60KT. IN ADDITION HEAVY THUNDERSTORMS WILL CONTINUE TO
OVERSPREAD THE AREA TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS
AND SMALL HAIL. A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL
KENTUCKY LATE THIS MORNING AND ADDITIONAL HEAVY RAIN WILL CONTINUE
THROUGH OUT THE DAY. EVEN AFTER THE RAIN ENDS CIGS WILL REMAIN IN
THE MVFR CATEGORY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ023>043-045>049-
     053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR INZ076>079-083-084-
     089>092.

&&

UPDATE.........JA
SHORT TERM.....DK/11
LONG TERM......AML
AVIATION.......JA
Hazardous weather outlook, May 1, 8:00 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT SAT MAY 1 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-022030-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
900 PM EDT SAT MAY 1 2010 /800 PM CDT SAT MAY 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

IN RESPONSE TO DEEPENING LOW PRESSURE ACROSS THE MISSISSIPPI
VALLEY...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FIRE ALONG AND
EAST OF A COLD FRONT THAT WILL BE STRENGTHENING AS IT REACHES WEST
KENTUCKY BY SUNRISE.

STORMS ARE EXPECTED TO INCREASE IN STRENGTH AFTER 2 AM CDT AND WILL
LIKELY PRODUCE DAMAGING WINDS AND POSSIBLY ISOLATED TORNADOES...
MAINLY TO THE WEST OF INTERSTATE 65 ACROSS CENTRAL KENTUCKY AND
SOUTHERN INDIANA.

IN ADDITION...SHOWERS AND THUNDERSTORMS WILL POSE A FLASH FLOOD
THREAT OVER SOUTHERN INDIANA AND CENTRAL KENTUCKY. WITH GROUNDS
ALREADY WELL SATURATED FROM THE RAINS TODAY...ANY QUICK BURSTS OF
2 TO 3 INCHES OF RAINFALL WILL LIKELY CAUSE FLASH FLOODING.

SINCE THESE FLASH FLOOD AND POTENTIALLY SEVERE PRODUCING STORMS ARE
EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE
YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE
AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP.
MANY FLASH FLOOD AND SEVERE WEATHER FATALITIES OCCUR LATE AT NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE SEVERE WEATHER WILL CONTINUE THROUGH SUNDAY MORNING WITH MORE
STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS...ISOLATED TORNADOES...AND VERY HEAVY RAINFALL. RAINFALL
TOTALS THROUGH THE WEEKEND ARE EXPECTED TO TOTAL BETWEEN 3 AND 7
INCHES....WITH THE HEAVIEST AMOUNTS IN EXCESS OF 7 INCHES ACROSS
SOUTH CENTRAL KENTUCKY.

THIS EXCESSIVE RAINFALL WILL LIKELY RESULT IN FLOODING
PROBLEMS...THEREFORE A FLASH FLOOD WATCH IS IN EFFECT. IF YOU LIVE
IN A FLOOD PRONE AREA...STAY ABREAST OF THE LATEST FORECASTS
THROUGH THE WEEKEND.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY EVENING AS A
COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE ASKED TO REPORT INSTANCES OF
HEAVY RAINFALL...FLASH FLOODING AND SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

DK/AML/JSD/JA

In the hours before

Special weather statement, May 1, 11:47 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 AM EDT SUN MAY 2 2010

KYZ023>028-020515-
BRECKINRIDGE-GRAYSON-HANCOCK-HARDIN-MEADE-OHIO-
1147 PM CDT SAT MAY 1 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORMS 12 MILES NORTHWEST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3792 8656 3794 8652 3797 8653 3808 8644
      3779 8584 3742 8629 3765 8677
TIME...MOT...LOC 0447Z 214DEG 44KT 3761 8645

SCHOETTMER
Local storm report, May 1, 11:49 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 AM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HAIL             CANEYVILLE              37.42N  86.49W
05/02/2010  E0.50 INCH       GRAYSON            KY   LAW ENFORCEMENT

&&

EVENT NUMBER LMK1000239

NF
Special weather statement, May 1, 11:56 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 AM EDT SUN MAY 2 2010

KYZ045-053-020530-
LARUE-NELSON-
1256 AM EDT SUN MAY 2 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HODGENVILLE...AND MOVING NORTHEAST AT 50
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
   BARDSTOWN...

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 21
AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3755 8587 3758 8583 3765 8577 3765 8575
      3792 8547 3781 8532 3777 8536 3776 8536
      3775 8539 3774 8539 3769 8546 3765 8547
      3743 8570
TIME...MOT...LOC 0456Z 221DEG 45KT 3756 8570

SCHOETTMER
Special weather statement, May 2, 12:15 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 AM EDT SUN MAY 2 2010

INZ090>092-KYZ024-025-028>030-020600-
BRECKINRIDGE-BULLITT-CLARK-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-
115 AM EDT SUN MAY 2 2010

...STRONG THUNDERSTORMS AFFECTING BRECKINRIDGE...BULLITT...CLARK...
FLOYD...HARDIN...HARRISON...JEFFERSON AND MEADE COUNTIES...

AT 1212 AM CDT/112 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14
MILES NORTH OF HARDINSBURG TO BRANDENBURG TO 8 MILES SOUTH OF WEST
POINT...AND MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THESE STORMS.

INDIVIDUAL SEGMENTS WITHIN THE LINE MAY STRENGTHEN AND PRODUCE
LARGER HAIL. STAY TUNED FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3822 8628 3821 8627 3822 8624 3824 8626
      3836 8616 3840 8569 3825 8544 3775 8596
      3796 8617 3794 8652
TIME...MOT...LOC 0514Z 222DEG 42KT 3800 8644 3803 8609
          3789 8592

RS
Special weather statement, May 2, 12:19 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 AM EDT SUN MAY 2 2010

INZ090-092-KYZ025-028>031-020545-
BULLITT-CLARK-HARDIN-HARRISON-JEFFERSON-MEADE-OLDHAM-
119 AM EDT SUN MAY 2 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST POINT...AND MOVING NORTHEAST AT 70 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
   VALLEY STATION...
   FAIRDALE...
   OKOLONA...
   ST. MATTHEWS...
   PROSPECT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3838 8553 3824 8541 3821 8543 3783 8590
      3794 8608 3822 8588 3824 8585 3827 8584
      3828 8582 3829 8579 3832 8580 3835 8577
      3836 8578 3843 8572
TIME...MOT...LOC 0519Z 216DEG 59KT 3797 8590

SCHOETTMER
Special weather statement, May 2, 12:45 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM EDT SUN MAY 2 2010

INZ092-KYZ030>033-020615-
CLARK-HENRY-JEFFERSON-OLDHAM-TRIMBLE-
145 AM EDT SUN MAY 2 2010

...STRONG THUNDERSTORM AFFECTING CLARK...HENRY...JEFFERSON...OLDHAM
AND TRIMBLE COUNTIES...

AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUISVILLE...AND MOVING NORTHEAST AT 60 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
   PROSPECT...
   BEDFORD...

SHOULD THIS STORM STRENGTHEN FURTHER...A SEVERE THUNDERSTORM WARNING
WILL BE NECESSARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3860 8522 3859 8522 3859 8520 3855 8514
      3815 8564 3827 8581 3858 8548 3859 8543
      3862 8544 3870 8535
TIME...MOT...LOC 0545Z 217DEG 54KT 3831 8563

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:45 PM CDTRiver Flood WarningLMKWarren4 days
May 1, 9:45 PM CDTRiver Flood WarningLMKHart5 days
May 1, 9:45 PM CDTRiver Flood WarningLMKEdmonson6 days
May 1, 9:45 PM CDTRiver Flood WarningLMKButler, Warren10 days
May 1, 9:45 PM CDTRiver Flood WarningLMKButler, Muhlenberg, Ohio14 days
May 1, 10:05 PM CDTSpecial Weather StatementLMKLarue25 min
May 1, 10:26 PM CDTSpecial Weather StatementLMKLogan34 min
May 1, 10:39 PM CDTSpecial Weather StatementLMKAnderson, Nelson36 min
May 1, 10:45 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren30 min
May 1, 11:14 PM CDTSpecial Weather StatementLMKOhio31 min
May 1, 11:16 PM CDTSpecial Weather StatementLMKButler, Grayson29 min
May 1, 11:21 PM CDTSevere Thunderstorm WarningLMKOhio24 min
May 1, 11:27 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hardin18 min
May 1, 11:42 PM CDTSpecial Weather StatementLMKAllen33 min
May 1, 11:47 PM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Hardin28 min
May 1, 11:55 PM CDTAreal Flood AdvisoryLMKButler, Logan, Simpson, Warren3 hr
May 1, 11:56 PM CDTSpecial Weather StatementLMKLarue, Nelson34 min
May 2, 12:15 AM CDTSpecial Weather StatementLMKJefferson, Meade45 min
May 2, 12:19 AM CDTSpecial Weather StatementLMKJefferson26 min
May 2, 12:45 AM CDTSpecial Weather StatementLMKJefferson, Oldham, Trimble30 min
May 2, 1:29 AM CDTSpecial Weather StatementLMKHart, Marion31 min
May 2, 1:42 AM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Taylor21 min
May 2, 1:48 AM CDTFlash Flood WarningLMKBarren, Edmonson, Hart9 hr
May 2, 2:27 AM CDTSevere Thunderstorm WarningLMKGreen, Taylor33 min
May 2, 2:38 AM CDTFlash Flood WarningLMKGreen, Hart, Larue, Marion, Taylor, Washington8 hr
May 2, 2:46 AM CDTSpecial Weather StatementLMKHancock44 min
May 2, 2:54 AM CDTRiver Flood WarningLMKHardin, Nelson6 days
May 2, 3:11 AM CDTAreal Flood AdvisoryLMKHancock34 min
May 2, 3:25 AM CDTSevere Thunderstorm WarningLMKButler, Ohio35 min
May 2, 3:42 AM CDTFlash Flood WarningLMKHancock6 hr
May 2, 3:55 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Ohio35 min
May 2, 4:05 AM CDTSpecial Weather StatementLMKBreckinridge, Jefferson, Meade40 min
May 2, 4:13 AM CDTTornado WarningLMKGrayson17 min
May 2, 4:18 AM CDTFlash Flood WarningLMKAnderson, Larue, Marion, Nelson, Washington6 hr
May 2, 4:27 AM CDTSevere Thunderstorm WarningLMKGrayson, Hardin33 min
May 2, 4:40 AM CDTTornado WarningLMKGrayson, Hardin20 min
May 2, 4:41 AM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Nelson, Shelby, Spencer34 min
May 2, 5:02 AM CDTFlash Flood WarningLMKBreckinridge, Hancock, Ohio6 hr
May 2, 5:41 AM CDTSpecial Weather StatementLMKMercer, Washington34 min
May 2, 6:00 AM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren15 min
May 2, 6:19 AM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren26 min
May 2, 6:44 AM CDTRiver Flood WarningLMKBourbon57 hr
May 2, 6:46 AM CDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Metcalfe14 min
May 2, 6:47 AM CDTFlash Flood WarningLMKAnderson, Breckinridge, Butler, Edmonson, Grayson, Hardin and 9 more4 hr
May 2, 6:51 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe, Monroe24 min
May 2, 7:01 AM CDTFlash Flood WarningLMKBourbon, Fayette, Franklin, Harrison, Jessamine, Nicholas and 1 more3 hr
May 2, 7:27 AM CDTFlash Flood WarningLMKBullitt, Hardin, Jefferson, Meade, Shelby3 hr
May 2, 7:44 AM CDTFlash Flood WarningLMKAllen, Barren, Warren2 hr
May 2, 8:15 AM CDTSevere Thunderstorm WarningLMKAllen, Monroe30 min
May 2, 8:19 AM CDTFlash Flood WarningLMKClark116 min
May 2, 8:33 AM CDTTornado WarningLMKCumberland, Metcalfe, Monroe27 min
May 2, 8:47 AM CDTTornado WarningLMKAdair, Clinton, Cumberland, Russell28 min
May 2, 9:09 AM CDTTornado WarningLMKCasey, Russell21 min
May 2, 9:28 AM CDTFlash Flood WarningLMKAdair, Cumberland, Green, Metcalfe, Monroe, Taylor3 hr
May 2, 9:31 AM CDTRiver Flood WarningLMKHarrison64 hr
May 2, 9:31 AM CDTRiver Flood WarningLMKNicholas, Robertson5 days
May 2, 9:31 AM CDTRiver Flood WarningLMKAnderson, Franklin, Woodford5 days
May 2, 9:31 AM CDTRiver Flood WarningLMKGarrard, Jessamine, Mercer4 days
May 2, 9:34 AM CDTRiver Flood AdvisoryLMKBullitt23 hr
May 2, 9:46 AM CDTAreal Flood WarningLMKAllen, Barren, Logan, Simpson, Warren18 hr
May 2, 9:54 AM CDTAreal Flood WarningLMKHancock18 hr
May 2, 10:06 AM CDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe24 min
May 2, 10:12 AM CDTFlash Flood WarningLMKBoyle, Casey, Garrard, Lincoln, Madison3 hr
May 2, 10:27 AM CDTAreal Flood WarningLMKBreckinridge, Butler, Edmonson, Grayson, Hardin, Hart and 3 more20 hr
May 2, 10:32 AM CDTAreal Flood WarningLMKBullitt, Jefferson, Nelson, Shelby, Spencer6 hr
May 2, 10:38 AM CDTAreal Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 4 more6 hr
May 2, 10:43 AM CDTAreal Flood WarningLMKClark6 hr
May 2, 11:00 AM CDTAreal Flood WarningLMKGreen, Marion, Taylor, Washington19 hr
May 2, 12:13 PM CDTFlash Flood WarningLMKMetcalfe3 hr
May 2, 12:40 PM CDTAreal Flood WarningLMKAdair, Cumberland, Metcalfe, Monroe17 hr
May 2, 12:46 PM CDTSpecial Weather StatementLMKGarrard, Lincoln, Madison44 min
May 2, 12:56 PM CDTFlash Flood WarningLMKClinton, Russell3 hr
May 2, 1:17 PM CDTAreal Flood WarningLMKBoyle, Casey, Garrard, Lincoln, Madison17 hr
May 2, 1:18 PM CDTSpecial Weather StatementLMKAdair, Casey27 min
May 2, 1:24 PM CDTSpecial Weather StatementLMKMetcalfe, Monroe51 min
May 2, 1:43 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Cumberland, Metcalfe, Monroe32 min
May 2, 1:44 PM CDTSpecial Weather StatementLMKCasey, Garrard, Lincoln31 min
May 2, 2:16 PM CDTSpecial Weather StatementLMKGarrard, Lincoln, Madison29 min
May 2, 2:49 PM CDTSpecial Weather StatementLMKClark26 min
May 2, 3:01 PM CDTSpecial Weather StatementLMKAdair, Casey, Russell29 min

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.